Alert archive / Tennessee / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 129, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jul 5, 2018, 3:32 PM EDT for McMinn County, Monroe County, Tennessee. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2018, 3:32 PM EDT (19:32 UTC)
- Expired
- Jul 5, 2018, 4:15 PM EDT
- In force
- 43 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties McMinn County, TN, Monroe County, TN
The radar
The Knoxville radar (KMRX), 127 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.5 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 442 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 668 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.6
The text
As transmitted.
480
WUUS54 KMRX 051932
SVRMRX
TNC107-123-052015-
/O.NEW.KMRX.SV.W.0129.180705T1932Z-180705T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Morristown TN
332 PM EDT THU JUL 5 2018
The National Weather Service in Morristown has issued a
* Severe Thunderstorm Warning for...
Southeastern McMinn County in east Tennessee...
Southwestern Monroe County in east Tennessee...
* Until 415 PM EDT.
* At 332 PM EDT, a severe thunderstorm was located 13 miles southeast
of Madisonville, moving west at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Madisonville, Tellico Plains, Bullet Creek and Mount Vernon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3528 8448 3528 8451 3551 8444 3543 8417
3527 8421 3527 8423 3526 8423
TIME...MOT...LOC 1932Z 100DEG 9KT 3535 8426
HAIL...1.00IN
WIND...60MPH
$$
SR1 follow-up statement
302
WWUS54 KMRX 051949
SVSMRX
Severe Weather Statement
National Weather Service Morristown TN
349 PM EDT THU JUL 5 2018
TNC107-123-052015-
/O.CON.KMRX.SV.W.0129.000000T0000Z-180705T2015Z/
McMinn TN-Monroe TN-
349 PM EDT THU JUL 5 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR SOUTHEASTERN MCMINN AND SOUTHWESTERN MONROE COUNTIES...
At 349 PM EDT, a severe thunderstorm was located 11 miles south of
Madisonville, moving west at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Tellico Plains, Mount Vernon and Bullet Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3528 8448 3528 8451 3551 8444 3541 8420
3527 8422 3527 8423
TIME...MOT...LOC 1949Z 100DEG 9KT 3536 8431
HAIL...1.00IN
WIND...60MPH
$$
SRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 3:26 PM EDT, 6 minutes earlier.
Area forecast discussion, Jul 5, 3:26 PM EDT, 6 minutes before
Area Forecast Discussion National Weather Service Morristown TN 326 PM EDT Thu Jul 5 2018 .SHORT TERM...(Tonight and Friday)...Isolated to scattered showers and storms will continue to develop this afternoon and continue into the evening hours. Current CU field suggest the greatest chance for these showers and storms will be south of I-40 and across our eastern mountains. However, any storms that develop over the eastern mountains could still drift into central and northern valley locations later this afternoon and evening. A few of these storms may become strong to severe as we have a moist and unstable airmass in place. Heavy rain and gusty winds will be the main concerns. Current thinking is that the activity developing near the cold front across the Ohio River Valley will continue to develop and spread southward this evening and overnight. Models show this activity weakening as it draws closer to our area. The main question is does it completely fall apart before reaching us. Showers and storms then redevelop tomorrow morning across our northern areas out ahead of the front. These showers and storms then continue to develop and move southward toward the central and southern valley through the day. With little to no shear in place the threat for severe weather is very low. However, of few of these storms could again be strong to severe as soundings are moderately unstable. The main threat for tomorrow is again heavy rain and gusty winds. Lows tonight will be in lower 70s for most. Highs will be cooler tomorrow due to the cloud cover in place from showers and storms. Highs in the low to mid 80s are expected. .LONG TERM...(Friday night through Wednesday)...Upper level ridge shifts west and upper level trough settles along east coast. A weak cold front will also sink south of the region. Another upper level ridge then builds over the Great Lakes and Ohio Valley. Scattered showers and a few storms will continue Friday night as front moves south. Saturday drier air mass filters into the northern sections of the region but clouds continue in the south closer to the front. Moisture will still be around southern sections so there will be a chance of showers and storms. Highs will be much cooler in the upper 70s to mid 80s. Saturday night more dry air will filter in and lows will be mainly in the 60s. Sunday and Monday the Upper ridge strengthens over the region and this will keep rain chances very low and air mass still rather dry with lower night time and day time temperatures. Tuesday through Thursday the ridge begins to break down and moisture increases from the south. Temperatures will creep back up to the lower 90s and diurnal slight chance showers and storms will return. && .PRELIMINARY POINT TEMPS/POPS... Chattanooga Airport, TN 73 88 71 85 / 50 70 40 40 Knoxville McGhee Tyson Airport, TN 73 86 68 85 / 50 70 30 20 Oak Ridge, TN 73 85 68 85 / 50 70 30 20 Tri Cities Airport, TN 70 83 65 83 / 50 70 30 0 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...None. TN...None. VA...None. && SR/TD
Hazardous weather outlook, Jul 5, 3:28 PM EDT, 4 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 328 PM EDT Thu Jul 5 2018 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-061930- Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins- Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen- Northwest Cocke-Cocke Smoky Mountains-Northwest Greene- Southeast Greene-Washington TN-Unicoi-Northwest Carter- Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount- Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains- Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe- Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee- Wise-Scott-Russell-Washington- 328 PM EDT Thu Jul 5 2018 /228 PM CDT Thu Jul 5 2018/ This Hazardous Weather Outlook is for portions of Southwest North Carolina...East Tennessee and Southwest Virginia. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A frontal boundary will build south across the Southern Appalachians on Friday, producing scattered to numerous showers and thunderstorms. There is a small chance that a few of these storms may become strong to severe. Damaging winds, hail up to quarter size, frequent lightning, and heavy rainfall are possible. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed Friday.
In the hours before
Special weather statement, Jul 5, 2:20 PM EDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Morristown TN
220 PM EDT THU JUL 5 2018
TNZ084-085-100-051900-
Bradley TN-Meigs TN-McMinn TN-
220 PM EDT THU JUL 5 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BRADLEY...
SOUTHWESTERN MEIGS AND SOUTHERN MCMINN COUNTIES UNTIL 300 PM EDT...
At 219 PM EDT, Doppler radar was tracking a strong thunderstorm near
Charleston, or 11 miles southwest of Athens, moving northwest at 10
mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Athens, Decatur, Etowah, Charleston, Calhoun, Riceville, Hillsview,
Big Spring and Dentville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3528 8495 3529 8494 3531 8497 3536 8497
3537 8499 3554 8481 3534 8440 3526 8459
3527 8467 3525 8469 3524 8471 3523 8470
3522 8470 3521 8473
TIME...MOT...LOC 1819Z 124DEG 7KT 3533 8475
mjbSpecial weather statement, Jul 5, 2:45 PM EDT, 47 minutes before
Special Weather Statement
National Weather Service Morristown TN
245 PM EDT THU JUL 5 2018
TNZ071-086-051930-
Northwest Monroe TN-NW Blount TN-
245 PM EDT THU JUL 5 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BLOUNT AND
NORTHEASTERN MONROE COUNTIES UNTIL 330 PM EDT...
At 244 PM EDT, Doppler radar was tracking a strong thunderstorm 14
miles southwest of Maryville, moving west at 10 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Madisonville, Vonore, Citico Beach, Fort Loudon State Park,
Tariffville, McGee Carson Peninsula and Talassee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3534 8426 3561 8439 3564 8425 3562 8425
3562 8419 3561 8419 3563 8415 3565 8413
3567 8405 3556 8400
TIME...MOT...LOC 1844Z 068DEG 9KT 3557 8410
TDSpecial weather statement, Jul 5, 3:25 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Morristown TN
325 PM EDT THU JUL 5 2018
TNZ086-087-052015-
Northwest Monroe TN-Southeast Monroe TN-
325 PM EDT THU JUL 5 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MONROE COUNTY UNTIL
415 PM EDT...
At 324 PM EDT, Doppler radar was tracking a strong thunderstorm 12
miles southeast of Madisonville, moving west at 10 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Tellico Plains and Mount Vernon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3532 8445 3533 8440 3534 8440 3534 8441
3540 8441 3540 8443 3541 8443 3550 8441
3541 8417 3528 8420 3528 8446
TIME...MOT...LOC 1924Z 100DEG 9KT 3536 8427
SRThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 8:19 PM EDT | Special Weather Statement | MRX | Bradley, Hamilton | 41 min |
| Jul 4, 9:18 PM EDT | Special Weather Statement | MRX | Bradley, Hamilton | 42 min |
| Jul 5, 2:20 PM EDT | Special Weather Statement | MRX | McMinn, Meigs | 40 min |
| Jul 5, 2:45 PM EDT | Special Weather Statement | MRX | Monroe | 45 min |
| Jul 5, 3:25 PM EDT | Special Weather Statement | MRX | Monroe | 50 min |
| Jul 5, 4:02 PM EDT | Special Weather Statement | MRX | Blount | 43 min |
| Jul 5, 4:13 PM EDT | Special Weather Statement | MRX | Sevier | 47 min |
| Jul 5, 4:25 PM EDT | Severe Thunderstorm Warning | MRX | Blount, Sevier | 37 min |
| Jul 5, 4:51 PM EDT | Special Weather Statement | MRX | Greene | 39 min |
| Jul 5, 5:37 PM EDT | Special Weather Statement | MRX | Blount | 23 min |
| Jul 5, 5:41 PM EDT | Special Weather Statement | MRX | Washington | 34 min |
| Jul 5, 5:59 PM EDT | Special Weather Statement | MRX | Roane | 31 min |
| Jul 5, 6:08 PM EDT | Special Weather Statement | MRX | Carter | 37 min |
| Jul 5, 6:11 PM EDT | Severe Thunderstorm Warning | MRX | Morgan, Roane | 38 min |
| Jul 5, 6:44 PM EDT | Special Weather Statement | MRX | Washington | 46 min |
| Jul 5, 7:17 PM EDT | Special Weather Statement | MRX | Hawkins | 43 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.